Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 1, NWS Missoula, MT

April 4, 202211 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho

NWS Missoula, MT issued this high wind warning at Apr 4, 2022, 3:01 AM MDT for 11 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Apr 4, 2022, 1:00 PM MDT. It was in force for 15 hr. 30 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2022, 3:01 AM MDT (09:01 UTC)
In effect from
Apr 4, 2022, 1:00 PM MDT
Expired
Apr 5, 2022, 3:43 AM MDT
In force
15 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 32 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 1:28 PM MDTNON-TSTM WND GST 493 Nw Pollock, IDMESONET STATION FW8176 POLLOCK.
Apr 4, 2:51 PM MDTNON-TSTM WND GST 53La Salle, MTASOS STATION KGPI KALISPELL.
Apr 4, 3:11 PM MDTNON-TSTM WND GST 49Hungry Horse, MTMESONET STATION HNYM8 HUNGRY HORSE RAWS.
Apr 4, 3:30 PM MDTNON-TSTM WND GST 523 N Moiese, MTMESONET STATION MTM79 MDA MOIESE N.
Apr 4, 4:15 PM MDTNON-TSTM WND GST 542 Ese Greer, IDMESONET STATION 3022 D2 - TOP OF GREER GRADE.
Apr 4, 4:30 PM MDTNON-TSTM WND GST 605 Ene Lonepine, MTMESONET STATION MTM58 4.8 E LONEPINE (MT-MESO).
Apr 4, 4:45 PM MDTNON-TSTM WND GST 492 Wnw Butte, MTMESONET STATION MTM46 1.5 W BUTTE (MT-MESO).
Apr 4, 4:59 PM MDTNON-TSTM WND GST 473 Sse Butte, MTASOS STATION KBTM BUTTE-MOONEY AP.
Apr 4, 5:00 PM MDTNON-TSTM WND GST 591 Ssw Saint Ignatius, MTMESONET STATION SIGM 0.5 SW SAINT IGNATIUS (AGRIMET).
Apr 4, 5:00 PM MDTHEAVY SNOW 1Lost Trail Pass, MTSNOW SQUALL. IDT ROAD SENSOR REPORTED VISIBILITY DOWN TO 0.11 MILE. A FLASH FREEZE LIKELY OCCURRED AS ROAD TEMPERATURES DROPPED IN THE UPPER 20S DURING THE SQUALL. PEAK WIND GUST OF 25 MPH.
Apr 4, 5:10 PM MDTNON-TSTM WND GST 633 N East Kamiah, IDMESONET STATION AP710 LONG BEACH.
Apr 4, 5:30 PM MDTNON-TSTM WND GST 723 Ene Fenn, IDMESONET STATION FW6604 GRANGEVILLE.
Apr 4, 6:00 PM MDTNON-TSTM WND DMG2 E Orofino, IDTWO PINE TREES WENT DOWN IN THE CANYON. WIND SPEEDS ESTIMATED AT 55 MPH.
Apr 4, 6:10 PM MDTNON-TSTM WND GST 481 Wsw La Salle, MTKGPI AIRPORT ASOS.
Apr 4, 7:00 PM MDTNON-TSTM WND GST 805 E Lake Mcdonald, MTOBSERVATION FROM SPERRY CHALET IN GLACIER NATIONAL PARK, ELEVATION 8038 FEET.
Apr 4, 7:08 PM MDTNON-TSTM WND DMGSaint Regis, MT*** 1 INJ *** LARGE PONDEROSA PINES DOWN WITH ONE INJURY. INDIVIDUAL WAS NEAR OR UNDER THE TREE(S) WHEN IT FELL AND HAD TO BE TAKEN TO THE HOSPITAL.
Apr 4, 7:38 PM MDTNON-TSTM WND GST 533 Nnw Racetrack, MTWINDS WERE SUSTAINED AT 47 MPH.
Apr 4, 7:42 PM MDTNON-TSTM WND GST 531 E Blacktail - Railroa, MTMESONET STATION FIEM8 5 W MARIAS PASS.
Apr 4, 7:49 PM MDTNON-TSTM WND GST 525 S Blossburg, MTMACDONALD PASS OBSERVATION.
Apr 4, 7:53 PM MDTNON-TSTM WND GST 436 Nw Missoula, MT
Apr 4, 7:59 PM MDTNON-TSTM WND GST 675 E Evaro, MTPOINT SIX MOUNTAIN, ELEVATION 7897 FEET.
Apr 4, 8:00 PM MDTNON-TSTM WND GST 556 N Whitefish, MTBIG MOUNTAIN SKI RESORT OBSERVATION, ELEVATION 6737 FEET.
Apr 4, 8:05 PM MDTHEAVY SNOW 1.46 Nw Missoula, MTSNOW SQUALL. 1.4 INCHES OF SNOW FELL IN A 30 MINUTE PERIOD. VISIBILITY BELOW 0.25 MILE WITH A PEAK WIND GUST OF 43 MPH.
Apr 4, 8:17 PM MDTNON-TSTM WND GST 48Stevensville, MT
Apr 4, 8:30 PM MDTHEAVY SNOW 12 Ene Clearwater, MTSNOW SQUALL. TEMPERATURES FELL FROM THE UPPER 30S TO LOW 30S DURING THE SQUALL. PEAK GUST OF 38 MPH.
Apr 4, 8:45 PM MDTNON-TSTM WND GST 55Creston, MTMESONET STATION CRSM CRESTON (AGRIMET).
Apr 4, 8:45 PM MDTSNOW 1.46 Nw Missoula, MTSNOW SQUALL PRODUCED THIS AMOUNT IN ROUGHLY 30 MINUTES.
Apr 4, 8:57 PM MDTNON-TSTM WND GST 552 Ene Stevensville, MTMESONET STATION AV610 STEVENSVILLE.
Apr 4, 11:38 PM MDTNON-TSTM WND GST 676 Wnw Missoula, MTA PLANE HEADED FROM MINNEAPOLIS TO MISSOULA WAS DIVERTED ON APPROACH NEAR THE TIME OF THIS GUST. ANOTHER PLANE FROM SEATTLE WAS DIVERTED TO SPOKANE AS WELL. ASOS STATION KMSO MISSOULA, MT.
Apr 5, 1:00 AM MDTNON-TSTM WND DMG3 Nw Seeley Lake, MT2 LIVE TREES BETWEEN 25-30 INCHES IN DIAMETER, SNAPPED ABOUT 4 FEET OFF THE GROUND. ADDITIONAL DOWNED TREES IN THE BIG LARCH CAMPGROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2022-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2022-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS75 KMSO 040901
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
301 AM MDT Mon Apr 4 2022

MTZ001-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/
Kootenai/Cabinet Region-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...From 1 PM this afternoon to midnight MDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ002-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T2100Z-220405T1200Z/
West Glacier Region-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
MDT TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected. Gusts to 65 mph near Marias Pass.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...From 3 PM this afternoon to 6 AM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ003-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T2100Z-220405T0600Z/
Flathead/Mission Valleys-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...From 3 PM this afternoon to midnight MDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ004-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/
Lower Clark Fork Region-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...From 1 PM this afternoon to midnight MDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ005-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T1200Z/
Missoula/Bitterroot Valleys-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
MDT TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.
  Gusts to 65 mph in the central Bitterroot Valley.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...From 1 PM this afternoon to 6 AM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ006-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T1200Z/
Bitterroot/Sapphire Mountains-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
MDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...From 1 PM this afternoon to 6 AM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ007-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T2000Z-220406T0000Z/
Butte/Blackfoot Region-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
MDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...From 2 PM this afternoon to 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ043-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T2000Z-220405T0600Z/
Potomac/Seeley Lake Region-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...From 2 PM this afternoon to midnight MDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ005-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/
Northern Clearwater Mountains-
201 AM PDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Elk River, Highway 11 Pierce to Headquarters, and 
  Pierce.

* WHEN...From noon today to 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ006-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/
Southern Clearwater Mountains-
201 AM PDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass.

* WHEN...From noon today to 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ007-050600-
/O.UPG.KMSO.HW.A.0001.220404T1800Z-220405T0600Z/
/O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/
Orofino/Grangeville Region-
201 AM PDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Camas Prairie, Grangeville and vicinity, and Greer 
  Grade.

* WHEN...From noon today to 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ009-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T2000Z-220405T0600Z/
Western Lemhi County-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Western Lemhi County.

* WHEN...From 2 PM this afternoon to midnight MDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ010-050915-
/O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/
/O.NEW.KMSO.HW.W.0001.220404T2100Z-220405T0600Z/
Eastern Lemhi County-
301 AM MDT Mon Apr 4 2022

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 
  93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon.

* WHEN...From 3 PM this afternoon to midnight MDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
2 follow-up statements
477 
WWUS75 KMSO 050556
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
1156 PM MDT Mon Apr 4 2022

MTZ001-050700-
/O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/
Kootenai/Cabinet Region-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

The high winds have ended.

$$

MTZ003-050700-
/O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/
Flathead/Mission Valleys-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

It will continue to be breezy with gusts between 30 and 40 mph
possible overnight.

$$

MTZ004-050700-
/O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/
Lower Clark Fork Region-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Snow squalls will continue to bring a chance for gusty winds over
30 mph at times overnight.

$$

MTZ043-050700-
/O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/
Potomac/Seeley Lake Region-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Snow squalls will continue to bring a chance for gusty winds over
40 mph at times overnight.

$$

IDZ005-050700-
/O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/
Northern Clearwater Mountains-
1056 PM PDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Snow squalls will continue to bring a chance for gusty winds over
40 mph at times overnight.

$$

IDZ006-050700-
/O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/
Southern Clearwater Mountains-
1056 PM PDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Snow squalls will continue to bring a chance for gusty winds over
40 mph at times overnight.

$$

IDZ007-050700-
/O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/
Orofino/Grangeville Region-
1056 PM PDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Gusty winds between 20 and 30 mph will continue overnight.

$$

IDZ009-050700-
/O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/
Western Lemhi County-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Snow squalls will continue to bring a chance for gusty winds over
40 mph at times overnight.

$$

IDZ010-050700-
/O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/
Eastern Lemhi County-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Snow squalls will continue to bring a chance for gusty winds over
40 mph at times overnight.

$$

MTZ002-051200-
/O.CON.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/
West Glacier Region-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. 

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...To 6 AM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ005-051200-
/O.CON.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/
Missoula/Bitterroot Valleys-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected. Gusts to 65 mph in the central Bitterroot Valley.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...To 6 AM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ006-051200-
/O.CON.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/
Bitterroot/Sapphire Mountains-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...To 6 AM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ007-060000-
/O.CON.KMSO.HW.W.0001.000000T0000Z-220406T0000Z/
Butte/Blackfoot Region-
1156 PM MDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...To 6 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
038 
WWUS75 KMSO 050943
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
343 AM MDT Tue Apr 5 2022

MTZ005-060300-
/O.CAN.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/
/O.NEW.KMSO.WI.Y.0002.220405T0943Z-220406T0300Z/
Missoula/Bitterroot Valleys-
343 AM MDT Tue Apr 5 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MTZ007-060300-
/O.CAN.KMSO.HW.W.0001.000000T0000Z-220406T0000Z/
/O.NEW.KMSO.WI.Y.0002.220405T0943Z-220406T0300Z/
Butte/Blackfoot Region-
343 AM MDT Tue Apr 5 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Snow squalls are possible by this evening and could
  result in a few gusts above 50 mph and low visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MTZ002-006-051045-
/O.CAN.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/
West Glacier Region-Bitterroot/Sapphire Mountains-
343 AM MDT Tue Apr 5 2022

...HIGH WIND WARNING IS CANCELLED...

Gusty winds will continue today, but are expected to remain 
below 50 mph. 

$$

MTZ003-060300-
/O.NEW.KMSO.WI.Y.0002.220405T0943Z-220406T0300Z/
Flathead/Mission Valleys-
343 AM MDT Tue Apr 5 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Choppy conditions are expected on Flathead Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this high wind warning went out at Apr 3, 2:51 PM MDT, 12 hours 10 minutes earlier.

Area forecast discussion, Apr 3, 2:51 PM MDT, 12 hours 10 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
251 PM MDT Sun Apr 3 2022

...DAMAGING WINDS...SNOW SQUALL THREAT...ACROSS NORTHERN ROCKIES
MONDAY AND TUESDAY...

.DISCUSSION...

Weak high pressure over the Northern Rockies today will break down
tonight. Aside from increased clouds and slight chance of rain
across northwest Montana, afternoon winds will gust to 20 mph for
larger valleys.

A powerful Pacific jet stream is projected to move over the Northern
Rockies Monday through Tuesday, producing damaging winds and some
intense snow showers.

WIND:

Particularly near the Continental Divide of southwest Montana, there
is a 70-90 percent chance of wind gusts near 50 mph, a 60-80 percent
chance of wind gusts near 60 mph, and up to a 30 percent chance of
winds reaching 70 mph. Winds of this magnitude will most certainly
damage trees, throw unsecured objects, and possibly even down power
lines. Also, the threat of crosswinds tipping high-profile vehicles
cannot be overstated (greatest threat: I-90 Drummond to Butte). One
peculiarity of this storm is that winds over the terrain will reach
their maximum speed overnight Monday into Tuesday. Do not be fooled
by winds diminishing during the Monday evening hours, as there will
episodic re-intensification as winds burst down the terrain features
(particularly in the presence of high-elevation snow showers).

SNOW:

The dynamics and cold air aloft associated with the Pacific jet
stream will create an environment of rapidly falling temperatures
and rapid snow shower intensification. Some mountain pass, such as
Lookout and Lolo, may see as much as 12 inches accumulation Monday
to Tuesday. Most all area mountain pass roadways, as well as
Georgetown Lake area, are at risk of snow squalls developing Monday
evening through Tuesday morning. Also, rapid cooling of relatively
warm road surface atop the below-freezing ground with heavy snowfall
is a recipe for sudden freeze-up, creating an impassable situation.
Watch for sudden changes in visibility and road conditions Monday to
Tuesday.

Elevated snow showers are anticipated to linger over the Northern
Rockies into Wednesday, with little to no additional snow
accumulation. Otherwise, temperatures will warm back to just
slightly cooler than the seasonal average.

Warm and dry high pressure will be present over the Northern Rockies
Thursday through Friday, with daytime temperatures rapidly warming
to above the seasonal average.

Global models and their ensembles suggest that a deep, cold low
pressure circulation will move over the western US from Sunday
through the middle of next week. Currently, there are a wide range
of possibilities for the depth and dynamics of this system,
however the overarching theme is another significant mountain snow
event (and perhaps even high elevation valleys of southwest
Montana and Lemhi County Idaho). We will be following this storm
system closely as it evolves.

&&

.AVIATION...

Variable cloudiness will be present across the Northern Rockies
air space through 04/0600Z. Also, winds will gust to 25 knots at
times, mainly through 04/0200Z. After 04/0600Z, clouds will
increase as a powerful Pacific jet stream approaches the region.
Elevated snow showers will obscure mountain tops nearly
continuously from 04/1200Z onward. Wind gusts will approach 60
knots over the terrain after 04/1800Z and be present at times
through Tuesday.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Watch from Monday morning through Tuesday afternoon
     Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
     Flathead/Mission Valleys...Kootenai/Cabinet Region...Lower
     Clark Fork Region...Missoula/Bitterroot Valleys...
     Potomac/Seeley Lake Region...West Glacier Region.

     Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
     Butte/Blackfoot Region.

     Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
     Bitterroot/Sapphire Mountains.

     Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
     Lower Clark Fork Region.

     Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
     West Glacier Region.

ID...Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
     Eastern Lemhi County.

     High Wind Watch from Monday morning through Tuesday afternoon
     Eastern Lemhi County...Northern Clearwater Mountains...
     Southern Clearwater Mountains...Western Lemhi County.

     Winter Weather Advisory from 5 AM Monday to 11 AM PDT Tuesday
     Southern Clearwater Mountains.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:46 PM MDTSnow Squall WarningMSORavalli29 min

Nearby

High Wind Warnings in Montana, 2022High Wind Warnings in Idaho, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.